Discussions that mention erythromycin

Allergies board


Everytime I go to a new doctor for something and they ask "do you have any allergies to medicines?" I always have to laugh.

The only thing my doctors and I have found I can take are sulfa drugs. erythromycin, terramycin, penicillin, tetracycline, .. I even think there's another. The looks I get from doctors is pretty priceless. Most of them resort to scratching their heads and saying "Let me go get my prescription book - be right back."

Each of these medicines cause me to break out in hives all over, and usually put me right to sleep. Needless to say, I fight most infections/colds and stuff on my own.


Anyone have any idea what might have caused this? Am I just hypersensitive?
Thanks :)
Zithromax and erythromycin (sp?) are about the only 2 I can take. There are a few others I've taken, but their names aren't common. I can't take quinolones (Levaquin is one, Cipro is the other I took) because every time I've taken one I've ended up in physical therapy for one joint or the other (last two times was with my rotator cuff). A new one out is Factiv.. but I broke out in spots from head to toe from that which is the same reaction I had when I first took amoxicillin (which is why they tell me I can't take penicillin). I never had a lot of antibiotics growing up, I think I'm just sensitive to certain classes of drugs.